MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Model Number SECX-9-40-135
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a protege rx carotid stent with a 9fr non-medtronic sheath and non-medtronic embolic protection device during patient treatment.No damage noted to packaging prior to use.No issues noted when removing the device from its packaging.Ifu was followed.Device prepped as per ifu.The thumbscrew/lock-pin was checked for securement prior to procedure.Pre-dilation was performed using a non-medtronic balloon.No resistance was encountered during advancement of the device.The device was not passed through a previously deployed stent.It is reported that deployment difficulties were encountered.It is reported when pulling the outer sheath, the stent was unable to be deployed due to resistance.The device was safely removed from the patient, but it was noted on removal that the shaft was fractured.There were no withdrawal issued experienced and all device components were removed from the patient.Intervention was not required.A non-medtronic stent of the same size was implanted to complete the procedure.No injury reported.
 
Additional Manufacturer Narrative
Additional information: it is unknown if the fractured catheter fragmented in two or more pieces.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the protégé rx self-expanding stent was returned to medtronic for evaluation within its shelf box and in a clear bag.No ancillary devices, cine, images or procedure notes were returned for evaluation.The protégé rx was returned with the stent fully enclosed within the outer sheath.The dark blue outer was separated from its bond to the manifold, thus exposing the pusher wire.The touhy borst valve was received tightened.The retainer was visible and still intact during backlighting.Due to the damage to the stent delivery system (sds), the stent was unable to be deployed, however the outer sheath was cut/sliced to remove the stent.Visual inspection of the stent revealed no abnormalities or deformities.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9339773
Report Number2183870-2019-00544
Device Sequence Number11314750
Product Code NIM
UDI-Device Identifier00821684038628
UDI-Public00821684038628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2020
Device Model NumberSECX-9-40-135
Device Catalogue NumberSECX-9-40-135
Device Lot NumberA732097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer11/22/2019
02/03/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date11/26/2019
02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1